Skip to Content

Join the 'Acetaminophen Overdose' group to help and get support from people like you.

Acetaminophen Overdose News

Related terms: Acetaminophen Toxicity

When Should You Rush Your Toddler to the ER?

Posted 16 Oct 2017 by Drugs.com

MONDAY, Oct. 16, 2017 – Many American parents aren't sure when to rush their child to the emergency room, a new survey finds. "When young children experience urgent medical situations, parents have to make decisions about whether to administer first aid at home, call for advice or seek emergency care," said Dr. Gary Freed, from the University of Michigan. He is co-director of the C.S. Mott ...

Summer Fun Is Not Without Hazards

Posted 16 Jun 2017 by Drugs.com

FRIDAY, June 16, 2017 – Preventable deaths spike during the summer in the United States. But, following some simple safety measures can reduce accidents, the National Safety Council says. "Someone dies every 4 minutes because of something we know how to prevent," said Deborah Hersman, president and CEO of the public service organization. In 2015, there were more than 146,500 preventable deaths ...

How Older People Can Head Off Dangerous Drug Interactions

Posted 25 Sep 2016 by Drugs.com

SATURDAY, Sept. 24, 2016 – Potentially serious drug interactions are a daily threat to older people who take multiple medications and supplements, according to the U.S. Food and Drug Administration. One drug can affect the effectiveness of other drugs and how your body uses them. For example, your kidney and liver may not work as well, which affects how drugs are broken down and leave your body, ...

Dosing Errors Common With Kids' Liquid Meds

Posted 12 Sep 2016 by Drugs.com

MONDAY, Sept. 12, 2016 – Parents may give their child too much or too little medicine when dispensing liquid medication, especially if they use a dosing cup, a new study reports. Four out of five parents made at least one dosing error when using either a dosing cup or an oral syringe, researchers found during laboratory experiments. Often, those errors were large enough to cause concern, said ...

FDA Medwatch Alert: Cetylev (acetylcysteine) Effervescent Tablets for Oral Solution: Recall - Inadequate Seal of Blister Pack

Posted 18 Aug 2016 by Drugs.com

ISSUE: Arbor  Pharmaceuticals, LLC announced a voluntary recall of three (3) lots of Cetylev (acetylcysteine) effervescent tablets for oral solution, 500 mg, due to an inadequate seal of the blister pack. An inadequate seal could result in an increase of oxygen and moisture entering the blister cavity which can start the effervescent process. This results in enlarged and swelled tablets which ...

60,000 U.S. Kids Treated for Accidental Medicine Poisoning a Year

Posted 21 Mar 2016 by Drugs.com

MONDAY, March 21, 2016 – Nearly 60,000 children in the United States are accidentally poisoned by medicines each year, a new report says. That's the equivalent of four busloads of children – or one every nine minutes – arriving at emergency departments every day because of medicine-related poisoning, according to Safe Kids Worldwide. And nearly every minute each day a poison control center ...

Arbor Pharmaceuticals Announces FDA Approval of Cetylev

Posted 18 Feb 2016 by Drugs.com

Atlanta, GA, February 9, 2016 – Arbor Pharmaceuticals announced today that the U.S. Food and Drug Administration (FDA) approved its New Drug Application (NDA) for Cetylev (acetylcysteine effervescent tablets for oral solution). Cetylev is an antidote for acetaminophen overdose indicated to prevent or lessen hepatic injury after ingestion of a potentially hepatotoxic quantity of acetaminophen in ...

Kids' ER Visits for Medicine Overdoses Dropping: Report

Posted 8 Sep 2015 by Drugs.com

TUESDAY, Sept. 8, 2015 – Fewer children are winding up in emergency rooms for accidental poisonings involving commonly used medications, a new U.S. government study finds. "We think these declines are real," said lead researcher Maribeth Lovegrove, of the U.S. Centers for Disease Control and Prevention's division of healthcare quality promotion. Between 2004 and 2013, approximately 640,000 ...

Milliliter-Only Dosing Recommended for Kids' Meds

Posted 30 Mar 2015 by Drugs.com

MONDAY, March 30, 2015 – Time to toss out the teaspoon and tablespoon when it comes to sick kids: The best way to measure liquid medications for children is in metric milliliters, a leading group of U.S. pediatricians says. "Metric dosing is the most precise way to dose medications and prevent overdoses," said Dr. Ian Paul, lead author of a new policy statement from the American Academy of ...

FDA Warns Against Prescription Drugs With High Levels of Acetaminophen

Posted 15 Jan 2014 by Drugs.com

WEDNESDAY, Jan. 15, 2014 – The U.S. Food and Drug Administration has asked doctors to stop prescribing painkillers that contain more than 325 milligrams of acetaminophen because of reports of severe liver damage. Prescription painkillers, which include Vicodin and Percocet, are commonly given for pain following acute injuries, operations or dental procedures and they often contain acetaminophen. ...

Tylenol-Induced Liver Failure Presents Own Set of Problems: Study

Posted 19 Jul 2013 by Drugs.com

WEDNESDAY, July 17 – People with liver failure caused by an overdose of acetaminophen (Tylenol) have poorer health than patients whose liver failure was caused by other problems, a new study finds. They reported more days of poor mental and physical health, activity limitations because of poor health, pain, anxiety and depression than other liver failure patients, U.S. researchers found. ...

Many Americans Taking Too Much Acetaminophen

Posted 2 Jun 2012 by Drugs.com

FRIDAY, June 1 – Many U.S. adults are at risk for overdosing on over-the-counter pain relievers containing acetaminophen, according to a new study. Acetaminophen (Tylenol) is the most commonly used over-the-counter pain medication in the United States, and acetaminophen overdose is the leading cause of acute liver failure, according to researchers from Northwestern University in Evanston, Ill.. ...

Patients May Receive Too Much Acetaminophen in Hospital

Posted 23 May 2012 by Drugs.com

WEDNESDAY, May 23 – Roughly 2.5 percent of admitted hospital patients may receive more than the safe daily cumulative dose of the pain-reliever acetaminophen, best known as Tylenol, on at least one day, according to a new U.S. study. Patients on more than one drug containing acetaminophen often consume more than the recommended 4 grams per day of the drug, the researchers from Thomas Jefferson ...

IV Acetaminophen Linked to More Child Overdoses

Posted 27 Jan 2012 by Drugs.com

FRIDAY, Jan. 27 – Following the U.S. Food Drug Administration's approval last year of an intravenous formulation of acetaminophen for fever and pain in a hospital setting, researchers warn that use of the preparation could lead to serious overdoses, particularly among the youngest patients. The problem: There is confusion over measurement guidelines – milligrams vs. milliliters, to be specific ...

Too Much Acetaminophen Over Time May Damage Liver

Posted 22 Nov 2011 by Drugs.com

TUESDAY, Nov. 22 – Taking slightly too much of the pain reliever acetaminophen (best known by the brand name Tylenol) over time can lead to an overdose that can cause liver failure and death, according to a new study. These "staggered overdoses" can occur when people have ongoing pain and repeatedly take a little more acetaminophen than they should, explained Dr. Kenneth Simpson, author of the ...

Page 1 2 Next

Ask a Question

Further Information

Related Condition Support Groups

Poisoning

Related Drug Support Groups

Mucomyst, acetylcysteine, NAC, Mucomyst-20, Mucomyst-10, Parvolex, Acys-5, Acetadote, Solgar NAC, Cetylev